Ringing in ears, caused by lyme or antibiotics?

Discussion in 'Lyme Disease Archives' started by praisingHim, Feb 24, 2009.

  1. praisingHim

    praisingHim New Member

    Hello everyone. I recently started antibiotics for lyme, which are zithromax and doxy. I have started getting more anxiety, ringing in the ears, and very sensitive to sound. Is this from the antibiotics? It's very disturbing. I have read that lyme and antibiotics can cause this so how do you know which one is causing it? I have never had this symptom before. Thanks!
  2. Nanie46

    Nanie46 Moderator

    Hi,

    I had mild ringing in the ears and sound sensitivity before starting my antibiotics, and then the ringing worsened when I started taking them. I am just assuming it is a die off reaction.

    It actually doesn't bother me so much unless it is very quiet...then it's quite noticeable.

    It is probably a guess whether the antibiotics or lyme is causing it. Unfortunately there isn't much you can do, I think, since you need the antibiotics.

    Perhaps after you have treated for awhile, the ringing will improve, like your other symptoms should too.

    Hope you get improvement soon. Good luck!
  3. praisingHim

    praisingHim New Member

    Thanks for your quick response. I called my nurse practioner and she said to keep taking the meds and if I need to, take the zithro every other day. She said it sounds like die off to her but I'm not positive since the symptoms started within an hour or so of taking the zithro and you wouldn't think a die off would start THAT soon, but I'll keep taking them and tough it out. Thanks for your help!